Alert archive / New Mexico / High Wind Watches in 2020
High Wind Watch 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Jan 26, 2020, 1:39 AM MST for Eddy County, New Mexico; Culberson County, Texas. It took effect at Jan 27, 2020, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 26, 2020, 1:39 AM MST (08:39 UTC)
- In effect from
- Jan 27, 2020, 11:00 AM MST
- Expired
- Jan 27, 2020, 1:57 AM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3268 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
696 WWUS74 KMAF 260839 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 239 AM CST Sun Jan 26 2020 NMZ027-TXZ270-271-262045- /O.NEW.KMAF.HW.A.0002.200127T1800Z-200128T0200Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 139 AM MST Sun Jan 26 2020 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph possible. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From late Monday morning through Monday evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Low flying light aircraft may experience severe turbulence near the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/maf
2 follow-up statements
949 WWUS74 KMAF 262036 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 236 PM CST Sun Jan 26 2020 NMZ027-TXZ270-271-271100- /O.CON.KMAF.HW.A.0002.200127T1800Z-200128T0200Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 136 PM MST Sun Jan 26 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph possible. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From late Monday morning through Monday evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Low flying light aircraft may experience severe turbulence near the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/maf
654 WWUS74 KMAF 270857 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 257 AM CST Mon Jan 27 2020 NMZ027-TXZ270-271-272100- /O.UPG.KMAF.HW.A.0002.200127T1800Z-200128T0200Z/ /O.NEW.KMAF.HW.W.0005.200127T1800Z-200128T0400Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 157 AM MST Mon Jan 27 2020 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 11 AM this morning to 9 PM MST this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Low flying light aircraft may experience severe turbulence near the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ TXZ272-273-277-278-272100- /O.NEW.KMAF.WI.Y.0004.200127T1800Z-200128T0400Z/ Van Horn and Highway 54 Corridor-Eastern Culberson County- Davis Mountains-Davis Mountains Foothills- Including the cities of Van Horn, Fort Davis, and Alpine 257 AM CST Mon Jan 27 2020 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Van Horn and Highway 54 Corridor and Davis Mountains Foothills, Eastern Culberson County, and Davis Mountains. * WHEN...From noon today to 10 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 25, 9:25 PM MST, 4 hours 14 minutes earlier.
Area forecast discussion, Jan 25, 9:25 PM MST, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1025 PM CST Sat Jan 25 2020 .AVIATION... 06Z TAF issuance... No aviation concerns the next 24 hours, VFR conditions will prevail at all terminals. W/NW winds generally below 10kt can be expected through much of the TAF period. && PREV DISCUSSION... /issued 237 PM CST Sat Jan 25 2020/ DISCUSSION... An upper low is over Michigan and a weak upper trough is moving over West Texas and southeast New Mexico. Surface winds across the area will mostly be out of the southwest to west which will aid in warming up temperatures from yesterday. Highs today are expected to be in the 60s and 70s. A weak cold front is expected to move into mostly the northern and eastern sections of the CWA beginning this evening leading to colder temperatures for tonight. Highs on Sunday will be similar to today as winds come back around to the southwest to west across most of the area. Another upper trough from the west coast will move toward the region on Monday leading to a surface trough and west winds across the area. These downslope winds will result in temperatures warming up across much of the CWA. This trough moving across the region may result in strong winds across the Guadalupe Mountains Monday afternoon. Precipitation will be possible across parts of the area as the upper trough moves overhead Monday night into Tuesday. A cold front associated with the upper trough will move into the area on Tuesday as the upper trough progresses eastward. This will result in temperatures cooling to near normal on Tuesday with highs in the 50s and 60s. Another upper trough moving in from the Pacific Northwest will dig southward towards the region on Wednesday. Temperatures across West Texas and southeast New Mexico will warm up a little in advance of this upper trough on Wednesday with winds mostly out of the south. The upper trough moves over the region on Thursday with a cold front moving into the area. Precipitation will also be possible with this system. Wintry precipitation will be possible across portions of West Texas and southeast New Mexico Wednesday night and Thursday morning as temperatures cool to near or below freezing. High temperatures on Thursday will mostly be in the 50s, and temperatures on Friday will warm up slightly as the precipitation moves out of the area. The upper trough moves east of the region next Saturday with temperatures warming up from the previous day. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 37 66 40 72 / 0 0 0 0 Carlsbad 35 68 39 69 / 0 0 0 0 Dryden 44 75 44 74 / 0 0 0 0 Fort Stockton 42 71 46 73 / 0 0 0 0 Guadalupe Pass 38 58 40 57 / 0 0 0 10 Hobbs 34 65 36 68 / 0 0 0 0 Marfa 34 66 36 66 / 0 0 0 0 Midland Intl Airport 38 67 42 72 / 0 0 0 0 Odessa 38 67 42 71 / 0 0 0 0 Wink 36 69 39 72 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 27
Hazardous weather outlook, Jan 25, 10:19 AM MST, 15 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1119 AM CST Sat Jan 25 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-261730- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1119 AM CST Sat Jan 25 2020 /1019 AM MST Sat Jan 25 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
Nearby
High Wind Watches in New Mexico, 2020High Wind Watches in Texas, 2020Every high wind watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.